MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DRIVER FOR LOCKING SCREW; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. DRIVER FOR LOCKING SCREW; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign - france.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that during a knee surgery, the surgeon was using the screwdriver with its tip to unscrew the hinge screw from the prosthesis in a counter-clockwise direction.After three-fourths of a turn, the screwdriver jammed and broke off into the hinge screw.It was then not possible to remove the prosthesis without removing the hinge.This resulted in the use of a large number of complimentary boxes leading to a risk of lack of material for the other patients for the day.It also increased operating time by 2 hours.A drill bit was used to remove the hinge.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a right knee revision, the screwdriver broke while trying to remove the hinge pin, resulting in an additional 2 hours to the procedure.No further complications were reported.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: proposed component (annex g) code is mechanical (g04) - drill.Visual examination of the returned product identified signs of repeated use with scratches and a fractured tip.Additional analysis of the product identified river line artifacts suggesting a bending overload mode of fracture.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the screwdriver broke intraoperatively and that the axle was attempted to be removed after breakage.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DRIVER FOR LOCKING SCREW
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17640953
Report Number0001822565-2023-02324
Device Sequence Number12746766
Product Code LXH
UDI-Device Identifier00889024199958
UDI-Public(01)00889024199958(10)64525774
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00588102600
Device Lot Number64525774
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer09/20/2023
11/30/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date10/10/2023
12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexMale
Patient Weight90 KG